Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 95, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jul 14, 2019, 10:29 AM CDT for Tangipahoa Parish, Washington Parish, Louisiana; Pike County, Walthall County, Mississippi. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2019, 10:29 AM CDT (15:29 UTC)
- Expired
- Jul 14, 2019, 10:45 AM CDT
- In force
- 16 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Tangipahoa Parish, LA, Washington Parish, LA, Pike County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 9:45 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2565 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
812
WFUS54 KLIX 141529
TORLIX
LAC105-117-MSC113-147-141545-
/O.NEW.KLIX.TO.W.0095.190714T1529Z-190714T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
1029 AM CDT Sun Jul 14 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northern Tangipahoa Parish in southeastern Louisiana...
Northwestern Washington Parish in southeastern Louisiana...
Southwestern Walthall County in southern Mississippi...
Southeastern Pike County in southern Mississippi...
* Until 1045 AM CDT.
* At 1029 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Mount Herman, or 14 miles northwest of
Franklinton, moving north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northern Tangipahoa and northwestern Washington Parishes,
southwestern Walthall and southeastern Pike Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3090 9036 3092 9040 3115 9036 3112 9022
TIME...MOT...LOC 1529Z 201DEG 33KT 3095 9037
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
736
WWUS54 KLIX 141544 RRA
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1044 AM CDT Sun Jul 14 2019
LAC105-117-MSC113-147-141554-
/O.EXP.KLIX.TO.W.0095.000000T0000Z-190714T1545Z/
Tangipahoa LA-Washington LA-Walthall MS-Pike MS-
1044 AM CDT Sun Jul 14 2019
...THE TORNADO WARNING FOR NORTHERN TANGIPAHOA AND NORTHWESTERN
WASHINGTON PARISHES...SOUTHWESTERN WALTHALL AND SOUTHEASTERN PIKE
COUNTIES WILL EXPIRE AT 1045 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 700 PM CDT for southeastern
Louisiana...and southern Mississippi.
LAT...LON 3090 9036 3092 9040 3115 9036 3112 9022
TIME...MOT...LOC 1544Z 201DEG 33KT 3107 9032
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 14, 4:16 AM CDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jul 14, 4:16 AM CDT, 6 hours 13 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
416 AM CDT Sun Jul 14 2019
.SYNOPSIS...
Latest surface analysis showed Barry 1005mb low over west central
Louisiana with a 7mb difference from southwest Mississippi to
Mobile Bay. Southeast winds of 10 to 20 knots were common over
the forecast land area and 20 to 25 knots sustained over the
coastal waters this early Sunday morning. Radar continue to show
a large band of rain with embedded storms from central Mississippi
to Lake Pontchartrain to Terrebonne Bay and another from
Lafayette to upper Texas coastal waters. Upper air low associated
with Barry was located over central Louisiana. In addition, a high
was located over the Rockies and another Florida peninsula.
Precipitable water values plots showed 2.2 to 2.4 inches from
upper Texas coast to Mississippi. 18
&&
.DISCUSSION...
Associated surface low and upper level low are expected to slowly
track north over the Mid Mississippi Valley today through
Tuesday. Moisture axis will remain across the forecast area today
through Monday and becoming diffuse going into the Tuesday. Will
maintain elevated rain chances and maintain Flash Flood Watch in
place for all of the forecast area today. An extension of the
watch is possible beyond this afternoon and possibly into Monday.
Hopefully the deep low will open lift northeast on Wednesday.
Moisture axis will become diffuse but moisture will remain in play
Wednesday and Thursday with rain chances remaining slightly
elevated. More breaks equate to high temps back to normal by
Wednesday. Broad upper level high will become more established
from the Plains through the Southeast States and weather regime
becoming more normal later this week and into the weekend. 18
&&
.AVIATION...
Steady moderate south winds on the feeder side of broad circulation
of Tropical Storm Barry will be gusty at times today with daytime
heating and convective gusts from bands of tropical showers and
thunderstorms. General VFR conditions expected outside of
convection, but torrential rain in bands to lower conditions to IFR.
Convection is expected to taper after sunset to maintain VFR CAVOK
conditions tonight, except some better chances of banded convection
at KBTR and KMCB beyond 00Z. 24/RR
&&
.MARINE...
Gradient onshore flow feeding into the inland circulation of T.S.
Barry to maintain moderate levels today and a continuation of rough
sea state until gradient relaxes later tonight. All tropical storm
warnings have been discontinued for the coastal waters east of the
Atchafalaya River and replaced with Small Craft Advisories this
morning. Residual surge issues should improve steadily throughout
the day but less than the 3 foot criteria. A coastal flood advisory
is in place to run through the next high tide this afternoon, then
tides should fall more in line heading into the evening. Beyond
today, gradient flow becomes replaced by westward extension of
Bermuda ridge into the central Gulf, allowing winds and seas to
settle to lighter levels Monday onward. 24/RR
&&
DECISION SUPPORT...
DSS code: Orange.
Deployed: None.
Activation: None.
Activities: Flash Flood Watch, Coastal Flood Advisory
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 79 73 83 73 / 100 90 70 30
BTR 80 74 84 75 / 90 90 70 30
ASD 83 74 87 75 / 90 80 60 30
MSY 83 77 88 78 / 90 80 50 30
GPT 83 75 87 75 / 80 80 50 30
PQL 85 74 88 75 / 70 80 50 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ034>037-039-040-
046>050-056>072.
Coastal Flood Advisory until 4 PM CDT this afternoon for LAZ040-
050-058-060>062-064-066>070-072.
GM...Small Craft Advisory until noon CDT today for GMZ530-532-534-536-
538-550-552-555-557-570-572-575-577.
MS...Flash Flood Watch through this evening for MSZ068>071-077-
080>082.
GM...Small Craft Advisory until noon CDT today for GMZ532-534-536-538-
550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Jul 14, 2:59 AM CDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 259 AM CDT Sun Jul 14 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-142000- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 259 AM CDT Sun Jul 14 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight A Flash Flood Watch remains in effect for the entire outlook area through this evening, and may be extended in time for portions of the area into tonight. Bands of tropical showers and storms at times will be capable of producing torrential rainfall, gusty winds 35 to 50 mph and occasional lightning. Flash flooding may result under these bands. There is a marginal risk of severe thunderstorms today and tonight. The primary concern will be brief, weak tornadoes within the bands of rain. Waterspouts in the near shore waters may move ashore in the coastal areas before dissipating. A Coastal Flood Advisory is in effect for minor and slowly improving coastal flooding along the Louisiana coast and tidal lakes today. Abnormally high tides 1 to less than 3 feet above normal will be common this morning, but improving after high tide this afternoon. A Small Craft Advisory is in effect for the coastal waters and tidal lakes through 7 am CDT this morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday There will still be a threat of heavy rainfall from lingering rain bands Monday. The outlook area should transition to a more typical summer pattern of daily scattered afternoon thunderstorms Tuesday through Saturday. Depending on short-term rainfall trends, several area rivers and streams may be in flood. Refer to the latest river flood statements for more details. .SPOTTER INFORMATION STATEMENT... Spotter activation is still requested for flash flood monitoring today. 24/RR
In the hours before
Local storm report, Jul 14, 8:40 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
840 AM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM TORNADO 4 NNE WATSON 30.63N 90.93W
07/14/2019 LIVINGSTON LA LAW ENFORCEMENT
LIKELY TORNADO DAMAGE ALONG SIMS ROAD NORTH OF WATSON.
&&
CBANNANLocal storm report, Jul 14, 8:50 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
850 AM CDT SUN JUL 14 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM TORNADO 1 NNE WATSON 30.59N 90.95W
07/14/2019 LIVINGSTON LA LAW ENFORCEMENT
LIKELY TORNADO DAMAGE ALONG FORE RD...LA HWY 1022...POWER
LINES DOWN AND LAW ENFORCEMENT ON SITE.
&&
CBANNANThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:14 PM CDT | Special Weather Statement | LIX | Jefferson, Orleans | 61 min |
| Jul 13, 7:36 PM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 24 min |
| Jul 13, 7:39 PM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 36 min |
| Jul 13, 7:45 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 2 hr |
| Jul 13, 8:00 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 94 min |
| Jul 13, 8:18 PM CDT | Tornado Warning | LIX | Orleans, Saint Bernard | 27 min |
| Jul 13, 8:22 PM CDT | Tornado Warning | LIX | Washington | 23 min |
| Jul 13, 8:29 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 2 hr |
| Jul 14, 7:54 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 36 min |
| Jul 14, 7:57 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 33 min |
| Jul 14, 8:40 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 35 min |
| Jul 14, 8:55 AM CDT | Tornado Warning | LIX | East Feliciana | 20 min |
| Jul 14, 9:08 AM CDT | Tornado Warning | LIX | Livingston | 22 min |
| Jul 14, 9:25 AM CDT | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, West Baton Rouge, West Feliciana | 2 hr |
| Jul 14, 9:32 AM CDT | Tornado Warning | LIX | Livingston | 13 min |
| Jul 14, 9:45 AM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Tangipahoa | 30 min |
| Jul 14, 9:58 AM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 47 min |
| Jul 14, 10:07 AM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 23 min |
| Jul 14, 10:12 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, West Baton Rouge | 48 min |
| Jul 14, 10:17 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana | 13 min |
| Jul 14, 10:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Jul 14, 10:27 AM CDT | Tornado Warning | LIX | Ascension, East Baton Rouge, Livingston | 33 min |
| Jul 14, 10:35 AM CDT | Small Craft Advisory | LIX | 8 hr | |
| Jul 14, 10:38 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, West Baton Rouge | 112 min |
| Jul 14, 10:52 AM CDT | Severe Thunderstorm Warning | LIX | Saint Charles | 23 min |
| Jul 14, 10:53 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 37 min |
| Jul 14, 11:04 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston | 26 min |
| Jul 14, 11:21 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 39 min |
| Jul 14, 11:35 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 40 min |
| Jul 14, 12:28 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 32 min |
| Jul 14, 12:32 PM CDT | Tornado Warning | LIX | Saint Helena | 13 min |
| Jul 14, 12:35 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Saint Helena | 3 hr |
| Jul 14, 1:04 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 41 min |
| Jul 14, 1:55 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 2 hr |
| Jul 14, 3:32 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint Helena and 1 more | 3 hr |
| Jul 14, 5:16 PM CDT | Special Weather Statement | LIX | Ascension | 29 min |
| Jul 14, 5:57 PM CDT | Special Weather Statement | LIX | Saint James | 33 min |
| Jul 14, 6:22 PM CDT | Special Weather Statement | LIX | Saint Helena | 38 min |
| Jul 13, 9:20 PM CDT | Tornado Warning | LIX | Pearl River | 25 min |
| Jul 14, 9:15 AM CDT | Tornado Warning | LIX | Amite | 30 min |
| Jul 14, 3:49 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Pearl River | 3 hr |
Nearby
Tornado Warnings in Louisiana, 2019Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.